MAUDE Adverse Event Report: COOK INC HEAVY DUTY DOUBLE FLEXIBLE TIPPED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC HEAVY DUTY DOUBLE FLEXIBLE TIPPED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blood Loss (2597); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
A cook medical heavy double flexible tipped wire guide was placed and needle withdrawn.The dilator was placed and removed.A 7 french 3x lumen catheter was inserted.Blood returned from all ports.Chest x-ray identified that wire guide was fractured and there was a retained segment of the wire guide.There was an additional procedure to remove the retained segment of the wire guide.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: during the course of the investigation, a review of the documentation, quality control, instructions for use (ifu), manufacturing instructions, drawing, specifications, and trends of the product was conducted.The device was not returned to assist in the investigation.There is no evidence to suggest the product was not manufactured to current specifications.Based on the description of the event, it was possible that manipulation of the wire by the end user was performed prior to patient contact.In addition, the information provided and the characteristics displayed it was plausible to suggest that this incident was technique related and not the fault of the device in question.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
During a routine exchange of right internal jugular central venous catheter for continuous venous hemofiltration, a heavy double flexible tipped wire guide was placed and the needle withdrawn.The dilator was placed and removed.A 7 french 3x lumen catheter was inserted.Blood returned from all ports.A chest x-ray identified that wire guide was fractured and there was a retained segment of the wire guide.There was an additional procedure to remove the retained segment of the wire guide.

Brand Name
HEAVY DUTY DOUBLE FLEXIBLE TIPPED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5787911
Report Number1820334-2016-00572
Device Sequence Number652221
Product Code DXQ
UDI-Device Identifier00827002497467
UDI-Public(01)00827002497467(17)151001(10)3647839
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHDOC-32-60-0-2.5-HTS-MWG
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2016
Supplement Report FDA Received Date08/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR